I am very confused. I went to an endocrinologist yesterday because I have hypothyroidism. I've had an ultrasound as well as a radioactive scan to look at a goiter. When I went to the doctor, he said he had never seen anything like my results. I have Hashimoto's and Graves Disease. I'm swollen and miserable, but the swelling doesn't go down. No energy! And I have symptoms of both hypo and hyperthyroidism. Have you heard of this, or how it may be treated. My legs are so swollen I look like I have tree trunks on my body and the swelling makes my toes turn blue. I also have PBC and Raynauds's Phen. Lupus, Rheumatoid, and MS have been ruled out. I do have a positive RA and ANA. My TSH was 55 in Jan., after 50 mcg of synthroid it was normal (.7 in March) In June it was 32 and I've been on 100 mcgs since. I have searched the internet for anything. Thank you for your advice.
There are people who have antibodies for both hashimoto's (TPO and Tg) and Graves (TBII and TSI -- but in graves we also see TPO and Tg) ---- occassionally they swing between hypo and hyper (aka Hashitoxicosis), but so far you have no definite evidence of this (despite the swing in TSH on synthroid).
Most likely the scan showed increase uptake which caused the confusion. I could be wrong, but my guess is that you were off meds for the scan and had an elevated TSH which would cause a scan/uptake that actually looks like Graves Hyper but it's not.
If this is hashitoxicosis, then I often wait until the patient is hyper off meds and consider I-131 to eliminate the gland's ability to over-produce thyroid hormone.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.